Home My Eye Disease Conjuctival Diseases Stevens-Johson’s Syndrome
Stevens-Johson’s Syndrome
Wednesday, 15 April 2009 00:49

 

What is Stevens-Johson’s Syndrome? What is the treatment for Stevens-Johson’s Syndrome?

 

Stevens-Johson’s Syndrome is a severe multisystem allergic reaction caused by drugs or an infection. It often results in death (30% of the time.) This is an autoimmune disease that targets skin and mucus membranes. Common triggers for Steven’s Johnson are penicillin, sulfonamides, anticonvulsants, herpes virus, streptococcus, and echo virus. One will experience a skin rash, red eyes, conjunctivitis, foreign body sensation, tearing, and reduced vision. This condition will often form symblepharons. Serious cases can cause a permanent decrease in vision. Treatment involves hospitalization and treating the underlining infection. Topical antibiotic and steroid ointments are common.

 

Treatment

Hospitalization

Treat underlining condition

Topical antibiotic ointments

Topical steroids

Break symblepharons

 

Last Updated on Sunday, 13 January 2013 22:38
 

What is Myopia, Hyperopia, Astigmatism, Presbypia?

One’s eyes can be myopic, hyperopic, astigmatic, presbyopic or a combination.  Your eye doctor will check your prescription and this ... Read more.

What you SHOULD NOT do with Contact Lenses

News image

Contact lenses are considered medical devices and require a prescription from an eyecare professional.  They are regulated by the FDA because if used ... Read more.

What is a lazy eye?

  A lazy eye is a broad term used to describe an eye with decrease vision from childhood. This is al... Read more.

-
+
5

By using this website you signify your agreement to the Terms and Conditions Policy

Copyright © 2009 VisionOneSource.com. All Rights Reserved.